SCIENTIFIC PROGRAM

Keynote Speakers

Opening Keynote Speaker

Dr. Tedros Adhanom Ghebreyesus
Director-General, World Health Organization

Closing Keynote Speaker

Prof. Sir Nicholas White
Professor of Tropical Medicine, Oxford University and Mahidol University

SCIENTIFIC PROGRAM

Time (TH)

15 December 2020

Room A

Room B

Room C

Room D

Room E

Period 1

S1 Opening Ceremony

8.30-9.30

The 25th Chamlong-Tranakchit Harinasuta Lecture Keynote Speaker: Tedros Adhanom

10 minutes

Break

Period 2

S2

S3

S4

S5

S6

9.40-11.10

Chloroquine and hydroxychloroquine for COVID-19 prophylaxis (TH)

Malaria parasite epidemiology and population dynamics during elimination (FL USA, AUS)

Neurobehavioral impact of tropical diseases (MO, USA)

New targets for detection and intervention in melioidosis (WA, USA)

New normal of occupational setting in the era of COVID-19 (Thai/Eng)

Chair: Kesinee Chotivanich and Nicholas Day (TH)

Chair: Liwang Cui (FL, USA)

Chair: Mathew Reed (TH)

Chair: Narisara Chantratita (TH) and Paul Brett (NV, USA)

Organizer: MOPH

10 minutes

Break

11.20-12.20

Poster session 1:

COVID-19, travel medicine, others

Free paper I: Malaria Chair:

Translational genomics: finding the needle in the haystack with digital PCR Sponsored by: QIAGEN

Poster session 2: Zoonosis

Lunch session sponsored by MiCAN

10 minutes

Break

Period 3

S7

S8

S9

S10

S11

12.30-14.00

The research and control of COVID-19 in Taiwan

Advances in malaria diagnostics (AUS, OR, USA)

Re-emergence of chikingunya virus (TH, JP)

Future trends in vaccine for melioidosis (NV, USA)

Community and health system research for malaria elimination (CA, USA, NLD)

Chair: Steve Hsu-Sung Kuo (TWN)

Chair: Norman Waters and Mariusz Wojnarski (TH)

Chair: Pornsawan Leaungwuttiwong (TH)

Chair: Narisara Chantratita and Ganjana Lertmemongkolchai (TH)

Chair: Suparat Phuanukoonon (TH)

10 minutes

Break

Period 4

S12

S13

S14

S15

S16

14.10-15.40

Free paper II: COVID-19 and bacterial related diseases

Genetic and epidemiological determinants of malaria risk (TH, MYR)

Free paper III: Medical entomology

Updates on HIV prevention (TH)

COVID-19 case management (Thai/Eng session)

Chair:

Chair: Mallika Imwong (TH)

Chair:

Chair: Punnee Pitsuttithum and Eileen Dunne (TH)

Organizer: MOPH

Period 5

S17

S18

S19

S20

S21

15.40-17.10

Perspectives on COVID-19 research, surveillance, and treatments (TH, PH)

Elimination of P. falciparum from Kayin State (Myanmar) (MYR, FRA)

The current landscape of tropical diseases vaccine (UK, KOR)

Melioidosis: Targeting the sources of infection

Social, ethical, and behavioral aspects of COVID-19 (UK, ITA)

Chair: Anthony Jones (TH)

Chair: Francois Nosten (MYR)

Chair: Punnee Pitisuttithum (TH) and Jerome Kim (KOR)

Organizer: Matthew Reed (AFRIMS)

Chair: Wirichada Pan-ngum and Phaik Yeong Cheah (TH)

Period 6

S22

S23

S24

S25

S26

17.10-18.40

Tropical disease controls amd the COVID-19 pandemic (TH, CAM)

Chair: Jodi Fiorenzano amd Katie Poole-Smith (TH)

Biology of malaria parasite

Chair: Jacob Baum (UK)

Dengue control amidst challenges of COVID-19: lessons learned for reduction of future threats (UK)

Chair: James Tibenderana (UK)

Global burden of diabetes, infections, melioidosis (UK, IND)

Chair: Narisara Chantratita and Vanaporn Wuthiekanun (TH)

Social dimensions of antimicrobial resistance (FRA and NLD)

Chair: Phaik Yeong Cheah (TH) and Christopher Pell (NLD)

Time (TH)

16 December 2020

Room A

Room B

Room C

Room D

Room E

Period 1

S27

S28

S29

S30

S31

8.30-10.00

Gut microbiota functions and natural products: to fight against COVID-19 (CAN)

Malaria transmission: contribution of asymptomatic population (NC, USA)

Scrub typhus animal models and vaccine development (MD, USA, KOR)

Antibiotic resistance: am overlooked pandemic (MD, USA, TBLISI, GE)

Risk communication (Thai/ Eng session) (NY, USA)

Chair: Narisara Chantratita and Pornrutsami Jintaridth (TH)

Chair: Wang Nguitragool (TH)

Chair: Piyanate Sunyakumthorn and Luis Lugo (TH)

Chair: Samandra Demons (TH)

Organizer: MOPH

10 minutes

Break

Period 2

S32

S33

S34

S35

S36

10.10-11.40

Clinical management of COVID-19 (TH)

Human challenge for drug and vaccine development (MD, USA, KEN)

Dengue and other arboviral diseases (TH, SG)

Research work in Lao PDR Under Her Royal Highness Princess Maha Chakri Sirindhorn Project (Thai session) (TH, LAOS)

Emergency operation center and function in the national response to COVID-19 (Thai/Eng session)

Chair: Usa Thisyakorn

Chair: Michele Spring and Norman Waters (TH)

Chair: Stefan Fernandez (TH)

Chair: Teera Kusolsol and Prawat Nitiyanant (TH)

Organizer: MOPH

10 minutes

Break

11.50-12.50

Free paper IV: Zoonosis

Poster Session 3: Malaria

Poster Session 4: Vector borne diseases

Poster Session 5: Bacterial related diseases

Free paper V: Parasite infection and others

10 minutes

Break

Period 3

S37

S38

S39

S40

S41

13.00-14.30

New serological tools and approaches for malaria and COVID-19 (SPA, AUS)

Malaria animal models (WA, USA, MD, USA, AUS)

Management of severe dengue (TH)

Healthcare and technology innovations (TH)

Field epidemiologists fighting against COVID-19 pandemic in Thailand

Chair: Ivo Mueller (AUS) and Chris Drakeley (UK)

Chair: Luis Lugo (TH)

Chair: Terapong Tantawichien

Chair: Santi Maneewatchararangsri and Supachai Topanurak (TH)

Organizer: MOPH

10 minutes

Break

Period 4

S42

S43

S44

S45

S46

14.40-16.10

Use of models for policy and decision support in emerging infection (UK, AUS)

Residual malaria transmission in the Asia- Pacific: challenges and new opportunities

Tropical cases highlight (TH)

TB/MDR-TB is challenging (UK)

Capturing of COVID-19 cases travelling from high risk countries at port of entry, state and local quarantine, and development of national laboratory services (Thai/ Eng session)

Chair: Jodie McVernon (AUS) and Wirichada Pan- ngum (TH)

Chair: Ivo Mueller (AUS) and Leanne Robinson (UK)

Chair: Yupaporn Wattanagoon and Wirongrong Chierakul (TH)

Chair: Francois Nosten (MYR)

Organizer: MOPH

Period 5

S47

S48

S49

S50

S51

16.10-17.40

Facing COVID-19 situation around the world by CTM alumni

Ivermectin for malaria: characterizing pharmacokinetics, metabolites, and impacts of Anopheles and Plasmodium

Biologics development for prevention and treatment of viral diseases (UK)

Emerging viruses (GER)

COVID-19 response in relation to other disease control program (Thai session)

Chair: Wirongrong Chierakul and Prakaykaew Charunwatthana (TH)

Chair: Kesinee Chotivanich and Joel Tarning (TH)

Chair: Pongrama Ramasoota (TH)

Chair: Jonas Schmidt- Chanasit (GER)

Organizer: MOPH

Period 6

S52

17.40-18.40

Closing Ceremony

Keynote speaker: Sir Nicholas White

Scientific Program

With the theme “Tropical disease control amid the COVID-19 pandemic”, JITMM Virtual 2020 will highlight the impact of the pandemic on our ability to prevent, manage and control tropical diseases and co-existing/ related diseases, and will discuss trends in tropical medicine research post-pandemic.

A variety of online symposia will cover all aspects of tropical medicine, including:

  • COVID-19
  • Malaria 
  • Clinical studies
  • Dengue and other arboviral diseases
  • Controlled Human Infection Model Studies (CHIM)
  • Vector control
  • Vaccines
  • Human immunodeficiency virus (HIV)
  • Antimicrobial resistance
  • Melioidosis
  • Leptospirosis
  • Tuberculosis
  • Research ethics
  • Healthcare and technology innovations
  • Other tropical diseases and related topics

IMPORTANT DATES

Important Dates

Date 

Call for registration and abstract submission

1 August 2020

Abstract submission deadline

15 September 2020

Conference Awards application deadline

30 September 2020